Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 162, NWS Denver/Boulder, CO

July 3, 2014Boulder County, Gilpin County, Jefferson County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2014, 5:44 PM MDT for Boulder County, Gilpin County, Jefferson County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 5:44 PM MDT (23:44 UTC)
Expired
Jul 3, 2014, 6:05 PM MDT
In force
21 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Boulder County, CO, Gilpin County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 77 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WUUS55 KBOU 032344
SVRBOU
COC013-047-059-040015-
/O.NEW.KBOU.SV.W.0162.140703T2344Z-140704T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
544 PM MDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BOULDER COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN GILPIN COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN JEFFERSON COUNTY IN CENTRAL COLORADO...

* UNTIL 615 PM MDT

* AT 543 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WALLSTREET...OR 31 MILES NORTHWEST OF DENVER...MOVING SOUTHEAST AT
  25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN BOULDER...NEDERLAND...SALINA...ELDORADO SPRINGS...
  CRISMAN...GOLD HILL...WALLSTREET...SUMMERVILLE...SUNSHINE AND
  PINECLIFFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

GUSTY WINDS...BRIEF HEAVY RAIN AND CONTINUOUS CLOUD TO GROUND 
LIGHTNING ARE ALSO OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4004 10553 4012 10541 3994 10517 3982 10542
TIME...MOT...LOC 2343Z 324DEG 23KT 4002 10543 

HAIL...1.00IN
WIND...<50MPH

$$

BAKER
1 follow-up statement
509 
WWUS55 KBOU 040005
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
605 PM MDT THU JUL 3 2014

COC013-047-059-040013-
/O.CAN.KBOU.SV.W.0162.000000T0000Z-140704T0015Z/
BOULDER CO-GILPIN CO-JEFFERSON CO-
605 PM MDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOULDER...
NORTHEASTERN GILPIN AND NORTHWESTERN JEFFERSON COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  

HOWEVER HAIL UP TO DIME SIZE AND WIND GUSTS TO 40 MPH ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

LAT...LON 4004 10553 4012 10541 3994 10517 3982 10542
TIME...MOT...LOC 0001Z 324DEG 23KT 3991 10533 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:48 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 3, 3:48 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
348 PM MDT THU JUL 3 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 346 PM MDT THU JUL 3 2014

CONVECTION FIRING ON THE UPSLOPE BOUNDARY OVER THE FOOTHILLS AT
THIS HOUR...WITH WEAKER SHOWERS DEVELOPING FURTHER WEST IN THE
DRIER AIR. LITTLE CHANGE TO THE FORECAST...EXPECTING THE CURRENT
BAND OF CONVECTION TO PROGRESS EASTWARD ON OUTFLOW IN A DRY
ENVIRONMENT EAST OF THE MOUNTAINS. STILL EXPECTING SOME KIND OF
BOUNDARY INTERACTION WITH THE BETTER MOISTURE ON THE PLAINS THIS
EVENING...MOST LIKELY FROM THE CONVECTION AROUND PIKES PEAK WHICH
MAY BE SOUTH OF OUR AREA WHEN IT HITS THE MOISTURE...BUT THERE MAY
ALSO BE AN ORGANIZED OUTFLOW FROM THE STORMS NOW IN LARIMER
COUNTY. DEW POINTS ARE DROPPING IN THE LIMON AND FORT MORGAN AREAS
FROM MIXING...SO THAT WILL ALSO HELP REDUCE THE HEAVY RAIN/HAIL
THREAT AS CAPES WILL BE UNDER 1500 J/KG THERE WITH WEAK SHEAR.

SOME CLOUD COVER WILL LINGER TONIGHT BUT STILL EXPECTED TO
DISSIPATE SLOWLY AS THE NIGHT GOES ON. INDEPENDENCE DAY LOOKS A
LOT LIKE TODAY...AFTER TODAYS MIXING AND A NIGHT WITH SOME CLOUDS
IT MAY BE A BIT LESS CAPPED BUT WITH A DRIER ENVIRONMENT ON THE
PLAINS. WE MAY HAVE MORE AFTERNOON CONVECTION BUT EXPECT IT TO BE
WEAK...AND THE FAR EASTERN PLAINS WILL LIKELY STILL BE CAPPED.
HELD OFF ON RAISING TEMPERATURES EXPECTING THE MID LEVEL CLOUD
COVER TO REDEVELOP BY AFTERNOON...BUT THE EASTERN PART OF THE AREA
WILL LIKELY BE A COUPLE DEGREES WARMER. FAIRLY TYPICAL FOURTH OF
JULY WEATHER WITH HIGHS IN THE 90S AND LOW GRADE CONVECTION.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 346 PM MDT THU JUL 3 2014

SOME THUNDERSTORMS WILL BE POSSIBLE FRIDAY EVENING ACROSS THE FAR
EASTERN PLAINS AS THE BACK EDGE OF WEAK MID LEVEL WAVE MOVES OVER
THE REGION. STORMS TO PRODUCE BRIEF MODERATE RAIN AND GUSTY WINDS.
SOME SMALL HAIL WILL ALSO POSSIBLE WITH CAPES FROM 800-1000 J/KG
SHEAR RATHER WEAK SO NOT EXPECTING SEVERE STORMS. BY MIDNIGHT...
EXPECT ALL THE CONVECTION TO BE EAST OF THE AREA AS WAVE MOVES
AWAY FROM THE AREA AND SUBSIDENCE AND DRIER AIR MOVES INTO
COLORADO. SKIES TO QUICKLY CLEAR OVERNIGHT. WARM AIRMASS UNDER THE
UPPER LEVEL RIDGE WILL KEEP OVERNIGHT TEMPERATURES RATHER WARM.

THE UPPER RIDGE WILL REMAIN ACROSS THE AREA SATURDAY AND SUNDAY
WITH THE FLOW ALOFT BECOMING A BIT MORE NORTHWEST. MODELS
INDICATE A DECREASE IN THE MOISTURE WITH MOST OF THE SUBTROPICAL
MOISTURE SOUTH AND EAST OF THE AREA. STILL ENOUGH MOISTURE FOR A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE
HIGHER TERRAIN EACH DAY. SATURDAY STILL LOOKING LIKE THE WARMEST
DAY...WITH HIGHS ACROSS THE PLAINS IN THE MID AND UPPER 90S. ONLY
SLIGHT COOLING EXPECTED SUNDAY...WITH READINGS MAINLY IN THE MID
90S ACROSS THE PLAINS.

ON MONDAY...FLOW ALOFT BECOMES MORE NORTHWEST AS UPPER RIDGE
RETROGRADES INTO THE GREAT BASIN AND UPPER TROUGH MOVES OUT OF
CANADA WITH FLOW ALOFT BECOMING NORTHWEST. SOME HINTS OF A WEAK
SHORTWAVE MOVING INTO THE CENTRAL PLAINS STATES DURING THE
AFTERNOON. THIS SYSTEM LOOKS TO PUSH A WEAK FRONT INTO NORTHEAST
COLORADO WITH SLIGHTLY COOLER AIR AND UPSLOPE. IN ADDITION...THE
MODELS ARE ALSO BEGINNING TO INDICATE A RETURN OF THE SUBTROPICAL
MOISTURE INTO COLORADO. WILL INCLUDE A SLIGHT CHANCE OF
THUNDERSTORMS MOST LOCATIONS WITH SLIGHTLY LOWER TEMPERATURES.

FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY. INTERESTING SETUP
FOR TUESDAY AND WEDNESDAY WITH CONTINUED NORTHWEST FLOW ALOFT.
BOTH ECMWF AND GFS CONTINUE TO INCREASE THE SUBTROPICAL MOISTURE
INTO COLORADO...WITH ANOTHER SHORTWAVE MOVING ACROSS THE CENTRAL
PLAINS STATES DURING THE DAY WEDNESDAY. COOLER AIR AND UPSLOPE
LOOKS TO GET REINFORCED ACROSS THE NORTHEAST PLAINS WEDNESDAY AS
WELL. THIS MAY RESULT IN A BETTER CHANCE FOR THUNDERSTORMS MOST
LOCATIONS. SOME COULD PRODUCE BRIEF HEAVY RAIN. TEMPERATURES TO
COOL TO NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS TIME OF
THE YEAR. BY THURSDAY...MODELS SHOW THE UPPER RIDGE SHIFTING EAST
INTO COLORADO WITH A DECREASE IN MOISTURE AND WARMER AIRMASS. THIS
SHOULD RESULT IN LESS THUNDERSTORM CHANCES AND SLIGHTLY WARMER
TEMPERATURES.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON)
ISSUED AT 346 PM MDT THU JUL 3 2014

VFR THROUGH FRIDAY. THUNDERSTORMS WILL BE MOVING OFF THE
FOOTHILLS OVER THE NEXT FEW HOURS...BUT IT LOOKS LIKE THEY MAY BE
MAINLY NORTH AND SOUTH OF THE DENVER AREA. THERE WILL PROBABLY BE
A COUPLE OF WIND SHIFTS WITH GUSTS TO 25 KNOTS FROM THE
THUNDERSTORM OUTFLOWS...PROBABLY ENDING BY 00Z. SCATTERED
THUNDERSTORMS ARE EXPECTED LATE FRIDAY AFTERNOON...THE MAIN THREAT
WILL BE A SIMILAR CHANCE OF SHIFTING WINDS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GIMMESTAD
LONG TERM...D-L
AVIATION...GIMMESTAD
Hazardous weather outlook, Jul 3, 11:03 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1103 AM MDT THU JUL 3 2014

COZ030>051-041715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1103 AM MDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
CONTINENTAL DIVIDE AND EAST SLOPES OF THE FRONT RANGE THIS
AFTERNOON...WITH LESS ACTIVITY IN GRAND AND JACKSON COUNTIES. A
FEW OF THE STORMS WILL SPREAD TO THE PLAINS IN THE LATE AFTERNOON
AND EVENING. MOST OF THE SHOWERS WILL PRODUCE GUSTY WINDS AND
LIGHT RAIN. THERE IS A CHANCE THAT ONE OR TWO OF THE STORMS ON THE
PLAINS THIS EVENING WILL GROW STRONGER...PRODUCING HAIL...GUSTY
WINDS...AND HEAVY RAINFALL. THIS IS MOST LIKELY IN AREAS ALONG AND
SOUTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL CONTINUE OVER THE REGION THROUGH THE HOLIDAY
WEEKEND...WITH TEMPERATURES AT OR ABOVE NORMAL. SUBTROPICAL
MOISTURE MOVING INTO THE STATE WILL BRING A CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS FRIDAY BUT DRIER CONDITIONS ARE EXPECTED
SATURDAY AND SUNDAY. INCREASING MOISTURE AND A PASSING WEATHER
SYSTEM WILL INCREASE THE CHANCE FOR THUNDERSTORMS ACROSS THE
OUTLOOK AREA MONDAY THROUGH WEDNESDAY. THE WEATHER SYSTEM WILL
ALSO BRING COOLER AIR TO NORTHEAST COLORADO WITH TEMPERATURES NEAR
OR SLIGHTLY BELOW NORMAL EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/LESZCYNSKI

In the hours before

Special weather statement, Jul 3, 4:15 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
415 PM MDT THU JUL 3 2014

COZ035-032230-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
415 PM MDT THU JUL 3 2014

...SPECIAL WEATHER STATEMENT...

AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ESTES PARK...OR 27 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST
AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESTES PARK AND GLEN HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4039 10525 4036 10525 4028 10549 4031 10546
      4031 10548 4032 10554 4031 10555 4040 10562
      4042 10556 4041 10552 4043 10555 4043 10552
      4046 10554 4046 10550 4049 10549
TIME...MOT...LOC 2215Z 323DEG 18KT 4038 10555

BAKER
Special weather statement, Jul 3, 4:39 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
439 PM MDT THU JUL 3 2014

COZ033-035-039-032315-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
439 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOULDER AND SOUTH
CENTRAL LARIMER COUNTIES UNTIL 515 PM MDT...

AT 437 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ESTES PARK...OR 27 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST
AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND BRIEF INTENSE RAINFALL WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESTES PARK...LYONS...PEACEFUL VALLEY...ALLENSPARK...RAYMOND...MEEKER
PARK AND LONGS PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4030 10530 4026 10530 4025 10522 4010 10548
      4014 10551 4018 10549 4018 10551 4017 10553
      4019 10554 4019 10556 4029 10566 4040 10546
TIME...MOT...LOC 2237Z 324DEG 7KT 4033 10549

BAKER
Special weather statement, Jul 3, 5:10 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
510 PM MDT THU JUL 3 2014

COZ035-040000-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
510 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOULDER AND SOUTHERN
LARIMER COUNTIES UNTIL 600 PM MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALLENSPARK...OR 33 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST
AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...PEACEFUL VALLEY...SALINA...ALLENSPARK...CRISMAN...GOLD
HILL...WALLSTREET...SUMMERVILLE...RAYMOND AND SUNSHINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4016 10528 4014 10531 4004 10530 4001 10534
      4000 10545 4006 10550 4008 10549 4008 10547
      4013 10553 4015 10550 4018 10549 4017 10553
      4020 10555 4027 10545
TIME...MOT...LOC 2308Z 324DEG 15KT 4018 10548

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:11 PM MDTSpecial Weather StatementBOUPark49 min
Jul 2, 7:37 PM MDTSevere Thunderstorm WarningBOUPark23 min
Jul 3, 4:15 PM MDTSpecial Weather StatementBOULarimer15 min
Jul 3, 4:39 PM MDTSpecial Weather StatementBOUBoulder36 min
Jul 3, 5:10 PM MDTSpecial Weather StatementBOUBoulder50 min
Jul 3, 5:58 PM MDTSevere Thunderstorm WarningBOUElbert32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.